Copyright 2008 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2008
In the Editorial to the study “Use of Antidepressants and Rates of Hip Bone Loss in Older Women,”1 Saag2 claims that the possible causal negative effect of selective serotonin reuptake inhibitors (SSRIs) on hip bone mineral density should lead to a reevaluation and comparison of the risk-benefit ratio of SSRIs against first-generation antidepressants as well as alternative approaches such as newer drugs, psychotherapy, and even electroconvulsive therapy.
Schulte-Herbrüggen O, Anghelescu I. Selective Serotonin Reuptake Inhibitors and Osteoporosis: Pathomechanism and Clinical Relevance Remain to Be Established. Arch Intern Med. 2008;168(1):110. doi:10.1001/archinternmed.2007.16
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: